Alert archive / Indiana / Severe Thunderstorm Warnings in 2004
Severe Thunderstorm Warning 57, NWS Wilmington, OH
NWS Wilmington, OH issued this severe thunderstorm warning at May 27, 2004, 6:45 AM EDT for Dearborn County, Ohio County, Switzerland County, Indiana; Carroll County, Kentucky. It was in force for 45 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- May 27, 2004, 6:45 AM EDT (10:45 UTC)
- Expired
- May 27, 2004, 7:30 AM EDT
- In force
- 45 min
- Issued by
- NWS Wilmington, OH
- Area
- Counties, with a storm outline in the text
Counties Dearborn County, IN, Ohio County, IN, Switzerland County, IN, Carroll County, KY
The radar
The Cincinnati radar (KILN), 122 km from the middle of the area, began a volume at 10:49 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Cncnati-Daytn, OH (KILN), launched 00:00Z, 10.8 hours before the alert went out and 124 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 116 J/kg
- Mixed-layer CIN
- -21 J/kg
- Mixed-layer LCL
- 684 m above ground
- 0-6 km bulk shear
- 65 kt
- 0-1 km storm-relative helicity
- -38 m²/s²
- 0-3 km storm-relative helicity
- 106 m²/s²
- Significant tornado parameter
- -0.0
- Supercell composite
- -0.2
The text
As transmitted, in the capitals the NWS used until 2016.
413
WUUS51 KILN 271045
SVRILN
INC029-115-155-KYC041-271130-
BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE WILMINGTON OH
545 AM EST THU MAY 27 2004
THE NATIONAL WEATHER SERVICE IN WILMINGTON HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
DEARBORN COUNTY IN INDIANA
OHIO COUNTY IN INDIANA
SWITZERLAND COUNTY IN INDIANA
CARROLL COUNTY IN KENTUCKY
* UNTIL 630 AM EST(730 AM EDT)
* AT 539 AM EST...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
LINE OF SEVERE THUNDERSTORMS CAPABLE OF PRODUCING DAMAGING WINDS IN
EXCESS OF 60 MPH AND LARGE HAIL. THESE STORMS WERE LOCATED ALONG A
LINE EXTENDING FROM 14 MILES WEST OF DILLSBORO TO 21 MILES WEST OF
VEVAY...OR ALONG A LINE EXTENDING FROM 18 MILES NORTH OF MADISON TO
MADISON...AND MOVING EAST AT 50 MPH.
* LOCATIONS IMPACTED INCLUDE...
RISING SUN...
MOORES HILL...
AURORA...
THIS IS A DANGEROUS STORM...CAPABLE OF PRODUCING LARGE HAIL AND
DAMAGING WINDS. IF YOU ARE IN THE STORMS PATH...TAKE COVER IN A
STURDY STRUCTURE UNTIL THE STORM PASSES.
SEVERE THUNDERSTORMS CAN PRODUCE TORNADOES WITH LITTLE OR NO ADVANCED
WARNING. PREPARE TO MOVE TO A PLACE OF SAFETY IN A STURDY STRUCTURE
SUCH AS A BASEMENT OR SMALL INTERIOR ROOM IF A TORNADO IS SPOTTED.
LAT...LON 3870 8522 3892 8521 3893 8514 3913 8511
3909 8485 3909 8485 3907 8490 3898 8484
3891 8488 3887 8479 3880 8483 3876 8504
3867 8496 3867 8495 3871 8532 3871 8532
3874 8533
$$What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Wilmington, OH wrote its last area forecast discussion before this severe thunderstorm warning went out at May 27, 4:17 AM EDT, 2 hours 28 minutes earlier.
Area forecast discussion, May 27, 4:17 AM EDT, 2 hours 28 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE WILMINGTON OH 417 AM EDT THU MAY 27 2004 .DISCUSSION... WITH ADDITIONAL THUNDERSTORMS DEVELOPING UPSTREAM OF THE FFA AREA ACRS E CNTRL IL INTO WRN IND AND THE PROSPECT FOR MORE THUNDERSTORMS THRU THE AFTN...WL EXTEND THE FLOOD WATCH UNTIL 7 PM. PREVIOUS DISCUSSION... EMBEDDED S/W ENERGY IN WESTERLY MID/UPR LVL FLO PATTERN CONT TO AID THE DVLPMNT OF TSTMS ACRS LOWER OH VLY. SITUATION IS MESSY DUE TO AREA BEING WORKED OVR BY SEVERAL MCS/S. GFS APPEARS TO HAVE CONVECTIVE FEEDBACK TNGT AND HAVE GENERALLY FOLLOWED A SOLN CLOSER TO ETA SOLN. SFC FNT BNDRY RUNNING FROM PA THRU CNTRL OH...SRN IN INTO THE CNTRL PLNS IS PARALLEL TO UPR LVL FLO. THUNDERSTORM COMPLEX TO CONT MOVG THRU FLOOD WATCH AREA OVR NRN KY/SRN OH ERLY THIS MORNING. XPCT THIS ACTIVITY TO WEAKEN SOME AS IT MOVES INTO MORE STABLE ENVIRONMENT BUT HEAVY RAIN WL REMAIN THE MAIN THREAT. THEREFORE WL CONT FLOOD WATCH THRU 6 AM EDT. EXPECT ANOTHER ENHANCED PERIOD OF THUNDERSTORMS THIS AFTN WITH FAVORABLE 925MB CONVERGENCE PIVOTED THRU THE AREA IN WARM SECTOR. MODERATE INSTBY IS EXPECTED WITH SBCAPES BTWN 2500-3000 J/KG. MAIN AXIS OF THIS ACTIVITY LOOKS TO BE A LTL FARTHER N THAN TNGT/S PRECIP. WL CONT LKLY POPS ACRS THE AREA TDA. TEMP WISE PREFER HI/S A LTL COOLER THAN MAV GUID TDA. AS UPR LVL FLO SHIFTS NWRLY...THE FRONT WL DROPPING THRU THE AREA TNGT WL END PRECIP FROM THE NW TO SE. WL LINGER A SLIGHT CHC OF TSTMS VERY EARLY FRI IN THE FAR SE. HAVE TRENDED OVRNGT LOWS UP A LTLT TNGT BASED ON SLOWER CLEARING. SFC HI PRES BLDS ACRS GRTLKS FRI AFTN INTO SAT WHEN DRY AND COOLER WEATHER WL BE THE RULE. BASED ON 8H TEMPS AND LO LVL THICKNESS HAVE TRENDED TEMPS DOWN FRI/FRI NIGHT AND SAT. && .ILN WATCHES/WARNINGS/ADVISORIES UNTIL 7 PM EDT... IN...FLOOD WATCH TONIGHT INZ073>075. KY...FLOOD WATCH TONIGHT KYZ089>100. OH...FLOOD WATCH TONIGHT OHZ077>082-088. && AR
Hazardous weather outlook, May 27, 5:12 AM EDT, 1 hour 33 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE WILMINGTON OH 512 AM EDT THU MAY 27 2004 INZ050-058-059-066-073>075-080-KYZ089>100-OHZ026-034-035-042>046- 051>056-060>065-070>074-077>082-088-271111- ADAMS OH-AUGLAIZE OH-BOONE KY-BRACKEN KY-BROWN OH-BUTLER OH- CAMPBELL KY-CARROLL KY-CHAMPAIGN OH-CLARK OH-CLERMONT OH-CLINTON OH- DARKE OH-DEARBORN IN-DELAWARE OH-FAIRFIELD OH-FAYETTE OH-FAYETTE IN- FRANKLIN OH-FRANKLIN IN-GALLATIN KY-GRANT KY-GREENE OH-HAMILTON OH- HARDIN OH-HIGHLAND OH-HOCKING OH-KENTON KY-LEWIS KY-LICKING OH- LOGAN OH-MADISON OH-MASON KY-MERCER OH-MIAMI OH-MONTGOMERY OH- OHIO IN-OWEN KY-PENDLETON KY-PICKAWAY OH-PIKE OH-PREBLE OH-RIPLEY IN- ROBERTSON KY-ROSS OH-SCIOTO OH-SHELBY OH-SWITZERLAND IN-UNION OH- UNION IN-WARREN OH-WAYNE IN- 512 AM EDT THU MAY 27 2004 THIS HAZARDOUS WEATHER OUTLOOK IS FOR EASTERN INDIANA...NORTHERN KENTUCKY AND THE SOUTHWEST QUARTER OF OHIO. .DAY ONE...TODAY THERE IS A SLIGHT RISK OF SEVERE THUNDERSTORMS TODAY INTO THIS EVENING OVER EASTERN INDIANA...SOUTHWEST OHIO AND NORTHERN KENTUCKY. LARGE HAIL AND DAMAGING WINDS WILL BE THE MAIN THREATS. ALONG WITH THE SEVERE WEATHER...THE THREAT FOR HEAVY RAIN AND FLOODING WILL EXIST INTO TONIGHT ACROSS SOUTHEAST INDIANA... NORTHERN KENTUCKY AND SOUTHERN OHIO. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY SEVERE STORMS MAY ALSO BE POSSIBLE ON MONDAY...MEMORIAL DAY... WHEN A COLD FRONT IS EXPECTED TO MOVE THROUGH THE REGION. REFER TO LATER HAZARDOUS WEATHER OUTLOOKS FOR MORE DETAILED INFORMATION. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE REQUIRED THIS AFTERNOON INTO TONIGHT. AR
The office that day
Everything else NWS Wilmington, OH issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| May 27, 6:30 AM EDT | Severe Thunderstorm Warning | ILN | Ripley | 45 min |
| May 27, 4:34 PM EDT | Severe Thunderstorm Warning | ILN | Wayne | 41 min |
| May 27, 5:30 PM EDT | Severe Thunderstorm Warning | ILN | Wayne | 60 min |
| May 27, 6:57 PM EDT | Severe Thunderstorm Warning | ILN | Fayette | 48 min |
| May 27, 7:13 PM EDT | Severe Thunderstorm Warning | ILN | Wayne | 32 min |
| May 27, 7:49 PM EDT | Severe Thunderstorm Warning | ILN | Kenton | 41 min |
Nearby
Severe Thunderstorm Warnings in Indiana, 2004Severe Thunderstorm Warnings in Kentucky, 2004Every severe thunderstorm warning in 2004
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.